MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCFJ8L
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an ez steer ds catheter and the tip was detached.Initially it was reported that weakness on the distal end of the probe that tends to this kinker.No patient consequence reported.Additional information was received on 05-jan-2026 which indicated that the tip was detached.The damage did not result in wires being exposed.The damage did not result in any lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The issue was found 5mm from the distal end of the catheter.The device was not pre-shaped.Desilet femoral 8fr non-peelable sheath (abbott laboratory fast-cath part no.406362) used.Additional information was received on 12-jan-2026.No photo evidence for this event.The tip barely held when the probe was removed.It detached outside the patient when the cardiologist touched it to check his integrity.There was only one point of weakness at the distal end of the catheter.At the end of the procedure, plicated the catheter at this point of weakness to see and the distal end eventually yielded.The defective catheter went out its packaging.The catheter presented a curve at the distal tip level but according to the surgeon's expertise, this curve constitutes a point of weakness of the catheter which during ablation, in particular flutter, tends to bend toward the septum.The event was originally considered non-reportable, however, bwi became aware on 05-jan-2026 that the tip was detached and have reassessed the event as reportable.The awareness date for this record is 05-jan-2026.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31734188m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER DS
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24191127
Report Number2029046-2026-00320
Device Sequence Number9851355
Product Code LPB
UDI-Device Identifier10846835002607
UDI-Public(01)10846835002607(17)280815(10)31734188M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCFJ8L
Device Lot Number31734188M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT DESILET FEMORAL 8FR NON-PEELABLE SHEATH
Patient SexUnknown